Hail, Garfield
- When
- August 10, 12:55 AM MST
- Where
- Garfield County, 10 mi SSE of Edwards
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.000, -107.250
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Aug 9, 7:20 PM MST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 820 PM MDT TUE AUG 9 2005 .SHORT TERM...FOR NORTHEAST MONTANA TONIGHT THROUGH THURSDAY... UPDATE...SHORTWAVE IS MOVING ALONG THE ALBERTA/MONTANA BORDER THIS EVENING. THUNDERSTORMS HAVE FIRED ACROSS NORTH CENTRAL MONTANA AND SOUTHERN ALBERTA WITH THIS WAVE. ZONAL FLOW ALOFT WILL BRING THE SHORTWAVE ACROSS THE HI LINE OF NORTHEAST MONTANA AFTER MIDNIGHT. THIS MOISTURE WILL OVERRUN THE STATIONARY FRONT OVER CENTRAL MONTANA AND BE LIFTED OVER NORTHEAST MONTANA OVERNIGHT. ALSO...SOME FRONTOGENESIS AND UPPER LEVEL DIVERGENCE WILL HELP TO ENHANCE PRECIP AFTER MIDNIGHT. WILL RAISE POPS TO SCATTERED AFTER MIDNIGHT. THERE SHOULD BE SOME ELEVATED CONVECTION IN THE OVERRUNNING PRECIP. WILL KEEP A MENTION OF THUNDERSTORMS IN THE FORECAST. FORRESTER PREV DISCUSSION... UPPER LEVEL PATTERN SHOULD BE ZONAL FLOW WITH SHORT WAVES MOVING ACROSS THE AREA THROUGH THURSDAY. THERE IS ALSO A FRONTAL SYSTEM THAT WILL AFFECT THE AREA DURING THE SHORT TERM. THUS HAVE INCREASED POPS FOR THURSDAY...AND RAISED POPS FOR THE AFTERNOON AND EARLY EVENING PERIODS TONIGHT AND WEDNESDAY. TEMPERATURES LOOK TO BELOW NORMAL FOR THE SHORT TERM. AS THE FRONTAL SYSTEM STALLS OVER MONTANA AREAS CAN EXPECT AN SLIGHT INCREASE IN CLOUDS...HAVE INCREASED CLOUDS IN MUCH OF THE AREA. THUNDERSTORM POTENTIAL FOR NEXT SEVERAL DAYS...WITH TONIGHT THE POSSIBILITY OF SEVERE WEATHER IN THE SOUTHWEST ZONES. TLSJR .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY... AFTER A COUPLE OF HEAT WAVES AT THE END OF JULY AND BEGINNING OF AUGUST MODELS IN GOOD AGREEMENT ON A PATTERN CHANGE TO BELOW NORMAL TEMPERATURES LATE THIS WEEK. FINALLY CAN GIVE THE AIR CONDITIONERS A PROLONGED REST. ONCE THE COOLER WEATHER ARRIVES IT LOOKS TO STICK AROUND INTO NEXT WEEK WITH A HIGH LATITUDE BLOCKING PATTERN TO REMAIN IN PLACE INTO THE FIRST HALF OF NEXT WEEK. A PERSISTENT REX BLOCK TO REMAIN ACROSS ALASKA AND THE NORTHEAST PACIFIC WITH THE HUDSON BAY LOW CAMPED OUT FURTHER EAST. THIS WILL KEEP NORTHEAST MONTANA LOCKED IN A COOL NORTHWEST FLOW ALOFT. BIGGEST CHANGE MADE TO THE DATABASE THIS AFTERNOON WAS TO ADD IN SOME POPS FOR THURSDAY NIGHT. THURS NIGHT & FRIDAY...A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA THURSDAY NIGHT USHERING A MUCH COOLER AIRMASS INTO THE AREA. AS THE ATMOSPHERE COOLS AND BEGINS TO MOISTEN UP IT IS POSSIBLE THAT THERE COULD BE A FEW SHOWERS...ESPECIALLY ACROSS OUR NORTHERN ZONES. MADE SOME TWEAKS TO INCREASE THE CLOUD COVER AND ALSO ADDED IN SOME SHOWERS IN GOOD COORDINATION WITH SURROUNDING OFFICES. INHERITED TEMPERATURES LOOK TO BE IN FINE SHAPE WITH THE INTRODUCTION OF THE COOLER AIRMASS. SATURDAY & SUNDAY...NO CHANGES PLANNED TO THE ONGOING FORECAST FOR NEXT WEEKEND. NORTHWEST FLOW ALOFT AROUND THE REX BLOCK TO OUR NORTHWEST AND POLAR LOW JUST EAST OF HUDSON BAY TO OUR NORTHEAST. THIS WILL KEEP THE AREA LOCKED INTO A COOL NORTHWEST FLOW WITH HARD TO TIME OUT DISTURBANCES THAT COULD TOUCH OFF A FEW SHOWERS. CERTAINLY DOES NOT LOOK TO A WASH-OUT OF A WEEKEND...BUT A SHOWER COULD POP UP EVERY NOW AND THEN. TEMPERATURES WILL BE WELL BELOW NORMAL...AND MAY NOT GET OUT OF THE 60S DEPENDING ON THE AMOUNT OF CLOUD COVER. THE COLDEST OF THE ENSEMBLE PERTURBATIONS WOULD KEEP HIGH TEMPERATURES ONLY IN THE 50S IN THE NORTH...BUT A FAIRLY WIDESPREAD IS NOTED WHICH IS COMMON WITH A SIGNIFICANT INTRUSION OF COOLER AIR...AND GIVEN THE TIME OF YEAR THE CURRENT GRIDS LOOK TO HANDLE THINGS WELL CLOSE TO THE MIDDLE OF THE RANGE WITH HIGHS MAINLY FROM THE MID 60S TO LOWER 70S. IF IT BECOMES APPARENT THAT A SLIGHTLY STRONGER DISTURBANCE WILL PRODUCE MORE WIDESPREAD CLOUDS AND SHOWERS WOULD LIKELY NEED TO LOWER TEMPERATURES A BIT MORE DURING THE DAY...AND PERHAPS RAISE SOME FOR SATURDAY NIGHT IF IT LOOKS TO BE MORE CLOUDY THAN P/CLOUDY. FIRST HALF OF NEXT WEEK...SHOULD START TO SEE SOME SLOW MODERATION OF THE AIRMASS AS THE HIGH LATITUDE PATTERN RETROGRADES A BIT AND THE AREA SLOWLY COMES UNDER THE INFLUENCE OF MORE OR LESS ZONAL FLOW. THE TRANSITION WILL LIKELY TAKE A DAY OR TWO...AND EVEN ONCE COMPLETE 500MB HEIGHTS AND THICKNESSES VALUES ARE STILL PROGGED TO BE A LITTLE BELOW AVERAGE FOR THE MIDDLE OF AUGUST. THE BOTTOM LINE...NO BIG TIME WARM-UP EXPECTED ANYTIME SOON...WITH TEMPERATURES JUST SLOWLY RETURNING CLOSER TO NORMAL BY THE MIDDLE OF NEXT WEEK. AS THE UPPER FLOW PATTERN BACKS INTO THE WEST THE CHANCE OF SHOWERS SHOULD DIMINISH WITH DRY WEATHER RETURNING. WILL NEED TO KEEP AN EYE ON HOW QUICKLY THE PATTERN TRANSITIONS EARLY NEXT WEEK. FREQUENTLY WITH THIS TYPE OF HIGH LATITUDE BLOCKING PATTERN CHANGES TAKE PLACE SLOWLY...AND IF IT TURNS OUT TO TAKE ANOTHER DAY OR TWO KEEPING US IN NORTHWEST FLOW A LITTLE LONGER THAN EXPECTED THE THREAT FOR A FEW ADDITIONAL SHOWERS COULD LINGER INTO THE FIRST PART OF THE WEEK. && .AVIATION...OUTSIDE OF ANY WIDELY SCATTERED CONVECTION VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. CB && CLIMO...AFTER A HOT END TO JULY AND BEGINNING OF AUGUST WHICH FEATURED 8 OUT 10 DAYS WITH HIGH TEMPERATURES ABOVE 90 DEGREES AND 2 DAYS OVER 100 DEGREES AT GLASGOW...A PATTERN CHANGE WILL BRING BELOW AVERAGE TEMPERATURES LATER THIS WEEK WHICH WILL LIKELY PERSIST THROUGH MUCH OF NEXT WEEK. CB && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 309 PM MDT TUE AUG 9 2005 MTZ021-102115- PETROLEUM- 309 PM MDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS EVENING WITH SOME HAVING SEVERE HAIL...TYPICALLY LESS THAN 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TLSJR
The Glasgow radar (KGGW), 142 km away, was scanning. The volume nearest the first event began at 07:54 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Tree branches down. Some siding torn off a house.
Several augers blown over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470914, 5470849, 5470850.